MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Model Number PXSLIMLAN115STR
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the lantern was kinked approximately 40.0 cm from the hub.The device was ovalized approximately 113.5 cm from the hub.Conclusions: evaluation of the returned lantern confirmed a mid-shaft kink.If the lantern is forcefully advanced through a parent catheter at an extreme angle, damage such as this may occur.This kink likely contributed to the reported resistance experienced while advancing the packing coil lps through the lantern during the procedure.During functional testing, resistance was encountered while advancing a test mandrel through the lantern due to the kink, and the test mandrel could not be advanced any further.Further evaluation of the device revealed distal ovalization.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00080.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the collateral vessels using packing coil lps, pod packing coils (pod pcs), and a lantern delivery microcatheter (lantern).During the procedure, the physician placed two lp coils in the target location with the lantern.When loading the subsequent coil, a packing coil lp, into the lantern, the physician experienced resistance, and the packing coil lp kinked.The packing coil lp was then removed.The physician continued with the procedure successfully using a new packing coil lp and the same lantern.However, the physician experienced resistance loading the subsequently pod packing coil and two packing coil lps.The pod packing coil and packing coil lps were then removed.At this point, the physician removed the lantern to visually inspect the lantern and observed a kink at the midshaft.Therefore, the lantern was not used for the remainder of the procedure.The procedure was completed using a new packing coil lp and non-penumbra microcatheters.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11166867
Report Number3005168196-2021-00079
Device Sequence Number19722553
Product Code DQY
UDI-Device Identifier00814548016610
UDI-Public00814548016610
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberPXSLIMLAN115STR
Device Catalogue NumberPXSLIMLAN115STR
Device Lot NumberF98877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient Weight15
Date Report Sent to FDA01/01/2005